Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

What causes abdominal pain along with diarrhea and vomiting?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2015
Answered : 312 Questions
Question
My wife is sweating and is in pain she has abdominal pain and bowl paid, feel like she may throw up or have diarrhea. She is 60 years old in excellent shape (ran a triathlon 4 months ago. ) Had some crab cakes for dinner. we feel she has food poisoning. She has hot flashes and is sweating a lot. This came on suddently.
5 days ago in Digestion and Bowels
 
 
Answered by Dr. Eni 5 hours later
Brief Answer:
Take her to ER

Detailed Answer:
Dear Mr. Hoof,
I understand your concern for your wife, and it is well founded on what you describe.
Food poisoning can be easily managed at home, but there are cases that need to be addressed by a more specialized care at the ER.
You need to keep in mind two things:
Dehydration - Diarrhea and vomiting are defense mechanisms that your body uses to get rid of the toxin,bacteria or virus. Stop them with medicine may trap the agent inside her body and this would be worse. That is why she needs to throw up and to have diarrhea so as to clean her gastrointestinal tract. But this comes with the danger of dehydration. This danger is increased if she has a lot of sweating and doesn't eat or drink anything. Try to give her chips of ice, small doses of water over time, broth or other forms of fluids. If she doesn't get better and feels a dry mouth then she needs to go to the ER and have an IV fluids done.

Second thing is blood - Blood in her stool or in the contents of her vomit should be alarming and convince you to take her to the ER as soon as possible.

From what you describe, I think she already needs to go to the ER, but you can assess her condition live and judge the right decision to make.

There is no general drug in this case, only some specific antibiotics or antifungal if bacteria or fungus infection is suspected from the blood in stool or other signs in the ER.

Hope I have answered your question. If you have any further questions I will be happy to help.
If you do not have any clarifications, you can close the discussion and rate the answer. Wish your wife good health!
Manoku Eni M.D.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor